MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY 27+; ACCESS DEVICES

MICROVENTION, INC. HEADWAY 27+; ACCESS DEVICES
Model Number MC272156S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a thrombectomy on the m2 segment of the left medial artery, the catheter was torn off at the proximal end during the first pass.The catheter was able to be removed from the patient¿s body completely.The procedure was completed using a new catheter.The patient was reported to be ¿doing well¿ and that this event caused no injury.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned.The alleged product issue could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
Summary device evaluation: the catheter was received in three sections.Upon visual inspection, it was found that all separated ends were flattened/kinked suggesting that the catheter was cut at these sections.Additional kinks and occlusion found during inspection suggest that the catheter had to be taken off by cutting it which resulted in three sections of the catheter.The physical evaluation of the device could not identify the conditions or circumstances that led to the catheter being pulled off by cutting it, but the additional damage found is consistent with the device experiencing forces over specification.

Brand Name
HEADWAY 27+
Common Device Name
ACCESS DEVICES
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key16705432
Report Number2032493-2023-00652
Device Sequence Number5669761
Product Code DQY
UDI-Device Identifier00811425021385
UDI-Public(01)00811425021385(11)220901(17)250831(10)0000254294
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberMC272156S
Device Catalogue NumberMC272156S
Device Lot Number0000254294
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer06/13/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexMale